MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-409
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 04/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
A triathlon knee replacement was revised on (b)(6) 2021 due to a damaged polyethylene liner.Patient complained to surgeon of clicking, pain and instability, who then performed a revision procedure.The primary knee replacement was performed on (b)(6) 2012.The liner was found to be cracked laterally and posteriorly with multiple pieces missing from the posterior aspect of the lateral articulating surface.This was removed on (b)(6) 2021 and replaced with a new polyethylene liner.
 
Event or Problem Description
A triathlon knee replacement was revised on (b)(6) 2021 due to a damaged polyethylene liner.Patient complained to surgeon of clicking, pain and instability, who then performed a revision procedure.The primary knee replacement was performed on (b)(6)2012.The liner was found to be cracked laterally and posteriorly with multiple pieces missing from the posterior aspect of the lateral articulating surface.This was removed on (b)(6) 2021 and replaced with a new polyethylene liner.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon insert was reported.The event was confirmed following review of photographs supplied.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following: photograph of the liner in question showed extensive damage and indent of the surface of the liner with evidence of cracked and loose pieces of the device was shown.Clinician review: a review of the provided medical information by a clinical consultant indicated: event description: a triathlon knee replacement was revised on (b)(6) 2021 due to a damaged polyethylene liner.Patient complained to surgeon of clicking, pain and instability, who then performed a revision procedure.The primary knee replacement was performed on (b)(6) 2012 at the sydney adventist hospital.The liner used was 5530-g-409.Lot no.Mlendm.This was found to be cracked laterally and posteriorly with multiple pieces missing from the posterior aspect of the lateral articulating surface.This was removed on (b)(6) 2021 and replaced with a new polyethylene liner 5530-g-411-eanatomic location: left knee implants: triathlon cr tibial insert x3 size 4 9mm.Materials reviewed: (b)(6) 2021: stryker pi report: (b)(6) 2012: operative note, tka left.Size 5 femur, size 4 tibia, 32 patella, 9mm cr poly.Cementless femur and tibia and cmw2 abx cement for patella.Routine post op orders: (b)(6) 2021: implant sheet: triathlon cr femur size 5 left, primary tibial baseplate size #4, a32 patella, 9mm cr insert x3.Competitor cmw-2 cement 20gundated/unlabeled: ¿preop¿ lateral knee x-ray.Stable uncemented tka with cemented patella-triathlon.Implants appears well fixed.Poly shadow posteriorly is unusual.Confirmation: the event cannot be confirmed without additional medical records, operative notes, radiographs and/or examination of the implant.That said the unusual shadow on the posterior aspect of the articulation on the lateral x-ray may represent the polyethylene fracture.Root cause: the pi report claims fracture/failure of a polyethylene.Unfortunately, there are not enough data to surmise a root cause of the event.Examination of the patient history, medical records, radiographs, and the explant would be required.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11847349
Report Number0002249697-2021-00878
Device Sequence Number19764002
Product Code MBH
UDI-Device Identifier07613327050479
UDI-Public07613327050479
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Model Number5530-G-409
Device Catalogue Number5530-G-409
Device Lot NumberMLENDM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR